Alert archive / Massachusetts / Special Weather Statements in 2012
Special Weather Statement, NWS Boston/Norton, MA
NWS Boston/Norton, MA issued this special weather statement at May 16, 2012, 9:13 PM EDT for Hampden County, Hampshire County, Massachusetts. It was in force for 62 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 16, 2012, 9:13 PM EDT (01:13 UTC)
- Expired
- May 16, 2012, 10:15 PM EDT
- In force
- 62 min
- Issued by
- NWS Boston/Norton, MA
Counties Hampden County, MA, Hampshire County, MA
The radar
The Boston radar (KBOX), 125 km from the middle of the area, began a volume at 01:15 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 16, 9:16 PM EDT | HAIL 0.75 | Chester, MA |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Albany, NY (KALY), launched 00:00Z, 1.2 hours before the alert went out and 111 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 23 J/kg
- Mixed-layer CIN
- -171 J/kg
- Mixed-layer LCL
- 1330 m above ground
- 0-6 km bulk shear
- 43 kt
- 0-1 km storm-relative helicity
- -45 m²/s²
- 0-3 km storm-relative helicity
- 97 m²/s²
- Significant tornado parameter
- -0.0
- Supercell composite
- -0.3
The text
As transmitted, in the capitals the NWS used until 2016.
110
WWUS81 KBOX 170113
SPSBOX
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
913 PM EDT WED MAY 16 2012
MAZ002-003-008>011-170215-
EASTERN FRANKLIN MA-EASTERN HAMPDEN MA-EASTERN HAMPSHIRE MA-WESTERN
FRANKLIN MA-WESTERN HAMPDEN MA-WESTERN HAMPSHIRE MA-
913 PM EDT WED MAY 16 2012
AT 910 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE
OF STRONG THUNDERSTORMS CAPABLE OF PRODUCING WIND GUSTS TO 40 MPH AND
PENNY SIZED HAIL ALONG A LINE EXTENDING FROM GOSHEN TO 4 MILES WEST
OF BLANDFORD...OR ALONG A LINE EXTENDING FROM 11 MILES NORTHWEST OF
NORTHAMPTON TO 13 MILES NORTH OF HARTLAND...MOVING EAST AT 25 MPH.
* SOME LOCATIONS AFFECTED INCLUDE...BLANDFORD...HUNTINGTON...
WILLIAMSBURG...WESTHAMPTON...RUSSELL...WHATELY...SUNDERLAND...
MONTGOMERY...NORTHAMPTON...SOUTHAMPTON...HATFIELD...WESTFIELD...
EASTHAMPTON...LEVERETT...HADLEY...AMHERST...HOLYOKE...WEST
SPRINGFIELD...SOUTH HADLEY...SHUTESBURY...GRANBY...PELHAM...
CHICOPEE...NEW SALEM...SPRINGFIELD...WILBRAHAM...BELCHERTOWN AND
LUDLOW.
FOR YOUR SAFETY...GET INSIDE WHEN THESE STORMS APPROACH. WINDS MAY BE
STRONG ENOUGH TO BRING DOWN SMALL BRANCHES. MINOR STREET FLOODING AND
PONDING OF WATER IN POOR DRAINAGE AREAS IS ALSO POSSIBLE.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT
WEDNESDAY EVENING FOR NORTHERN CONNECTICUT AND SOUTHERN MASSACHUSETTS
AND SOUTHERN NEW HAMPSHIRE.
&&
LAT...LON 4216 7303 4229 7301 4247 7284 4251 7225
4248 7229 4244 7228 4240 7232 4235 7231
4235 7228 4230 7227 4231 7221 4210 7238
4210 7308 4214 7308
$$
FRANKWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Boston/Norton, MA wrote its last area forecast discussion before this special weather statement went out at May 16, 8:09 PM EDT, 1 hour 4 minutes earlier.
Area forecast discussion, May 16, 8:09 PM EDT, 1 hour 4 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TAUNTON MA
809 PM EDT WED MAY 16 2012
.SYNOPSIS...
SCATTERED SHOWERS AND A FEW THUNDERSTORMS ARE EXPECTED AHEAD OF A
COLD FRONT INTO THIS EVENING...MAINLY ACROSS WESTERN NEW ENGLAND.
THE COLD FRONT WILL THEN BRING DRY WEATHER FROM THU INTO THE
WEEKEND ALONG WITH A WARMING TREND. UNSETTLED WEATHER MAY RETURN
TO SOUTHERN NEW ENGLAND EARLY NEXT WEEK.
&&
.NEAR TERM /UNTIL MIDNIGHT TONIGHT/...
***A FEW STRONG TO SEVERE THUNDERSTORMS ARE POSSIBLE ACROSS THE
INTERIOR THIS EVENING***
***SEVERE THUNDERSTORM WATCH IS IN EFFECT FOR PORTIONS OF NORTHERN
CONNECTICUT...WESTERN-CENTRAL MASSACHUSETTS...AND SOUTHERN NEW HAMPSHIRE
UNTIL 10 PM***
815 PM UPDATE...
HAVE EXPANDED THE SVR TSTM WTCH TIL 10 PM AND AREAL EXTENT
EASTWARD INTO WORCESTER COUNTY...NORTHWEST MIDDLESEX COUNTY AND
HILLSBORO COUNTY OF SOUTHWEST NH. REASONING IS A MESO COLD POOL
HAS DEVELOPED WITH EARLIER CONVECTION AND THIS WILL LIKELY SUSTAIN
CONVECTION EASTWARD AS WELL AS DURATION. STORMS ARE MINI
SUPERCELLS WITH PERSISTENT MID LEVEL ROTATION...ALBEIT WEAK
ROTATION. SFC DEW PTS IN THE L60S CONTINUE TO ADVECT NORTHWARD
ACROSS THE REGION ALONG WITH SFC TEMPS NEAR 70 COMBINED WITH H5
TEMPS OF -16C. THESE PARAMETERS ARE YIELDING ML CAPES ON THE ORDER
OF 1500 J/KG ACROSS NORTHWEST MA INTO SOUTHWEST NH ALONG WITH DEEP
LAYER SHEAR OF 40 KT COMBINED WITH MID LEVEL LAPSE RATES OF AROUND
6.5C/KM. THIS SHOULD SUSTAIN STRONG TO PERHAPS SVR TSTMS TIL 10 PM
ACROSS NORTHWEST-CENTRAL MA INTO SOUTHWEST NH.
THE MAIN THREATS CONTINUE TO BE STRONG TO DAMAGING WINDS ALONG
WITH LARGE HAIL. STORMS WILL WEAKEN AFTER 10 PM.
MAY NEED TO ISSUE A DENSE FOG ADVISORY FOR RI AND SOUTHEAST MA AS
PREFRONTAL AIRMASS IS BECOMING SATURATED AS BLYR COOLS. VSBYS WILL
IMPROVE 06Z-09Z WITH THE FRONTAL PASSAGE.
&&
.SHORT TERM /MIDNIGHT TONIGHT THROUGH THURSDAY NIGHT/...
TONIGHT...
THE COLD FRNT ITSELF SHOULD BE OFFSHORE AFTER MIDNIGHT BY WHICH
POINT COOLER AND DRIER AIR ADVECTED BY W/NWLY FLOW WILL FOLLOW.
THERE IS THE POSSIBILITY FOR FOG DEVELOPMENT ALONG THE S/SE COAST
AHEAD OF THE COLD FRNT INITIALLY...LIKELY TO DISSIPATE INTO THE
EARLY MORNING HRS AS W/NW FLOW BRINGS IN DRIER AIR AT THE SFC.
SHOULD BE A MILD NGT MORESO FOR THE S/E...WHILE N/W WHICH WILL SEE
CLEARING CONDITIONS AFTER MIDNIGHT INTO MORNING WILL FALL INTO THE
MID 40S.
THURSDAY AND THURSDAY NIGHT...
NW FLOW THRU THE DAY WITH MOSTLY CLEAR CONDITIONS. CANT RULE OUT
SOME DIURNAL SCTD CU...BUT THE ABUNDANCE OF COOLER AND DRIER AIR
PUSHING INTO THE RGN WILL LIKELY MIX-DOWN AND MIX-OUT THE LOWER
ATMOS. LOW RH VALUES AT THE SFC. MAY ALSO SEE A FEW MINOR GUSTS
AROUND 15 MPH. H85 TEMPS FALLING DOWN TO AROUND +3C...SO HIGH TEMPS
INTO THE LOW 70S IS PSBL. SEA BREEZES ANTICIPATED NEAR THE WATERS
DUE TO THE LIGHT W/NW FLOW. OVRNGT...HIGH PRES PUSHING ACROSS THE
RGN WILL LEND TO LGT WINDS AND CONTINUED CLEAR CONDITIONS.
NOCTURNAL COOLING LIKELY. TEMPS TO W MA INTO S NH SHOULD FALL INTO
THE MID 30S SO FROST WILL BE PSBL...WITH LOW- MID 40S ELSEWHERE.
FROST HEADLINES MAY BE NECESSARY.
&&
.LONG TERM /FRIDAY THROUGH WEDNESDAY/...
HIGHLIGHTS...
* DRY WITH MODERATING TEMPERATURES THROUGH SUN
* SHOWERS POSSIBLE MON INTO WED
WILL BE BRIEF GIVEN THE EXPECTED CONVECTION THIS AFTERNOON AND
EVENING ACROSS WESTERN NEW ENGLAND. NICE WEATHER REMAINS IN THE
FORECAST FROM FRI INTO THE WEEKEND AS LOW AMPLITUDE MID LEVEL
TROUGHING OVER THE NORTHEAST FRI IS REPLACED BY BUILDING MID LEVEL
RIDGE OVER THE OH VLY AND EVENTUALLY THE NORTHEAST THIS WEEKEND.
THIS WILL PROVIDE LARGE SCALE SUBSIDENCE OVER SOUTHERN NEW ENGLAND
YIELDING DRY WEATHER ALONG WITH WARM MAY SUNSHINE. EXPECT MILD DAYS
AND COOL NIGHTS WITH HIGHS IN THE 70S TO NEAR 80 INLAND SAT AND SUN.
SEABREEZES EXPECTED ALL THREE DAYS GIVEN PROXIMITY OF HIGH PRES AND
ASSOCIATED LIGHT PGRAD. THUS COOLER ALONG THE IMMEDIATE SHORE.
NONETHELESS NICE MAY-LIKE WEATHER EXPECTED.
BY NEXT WEEK FORECAST CONFIDENCE DECREASES RAPIDLY AS MODELS DIFFER
ON THE MAGNITUDE OF TROUGHING LEFT BEHIND OVER THE GULF STATES AND
THE EVOLUTION OF THIS TROUGH POTENTIALLY UP THE EASTERN SEABOARD. AT
84 HRS THE 12Z GFS DOESN/T HAVE SUPPORT FROM THE 12Z NAM/00Z ECMWF
AND UKMET...WHICH ALL HAVE MORE TROUGHING OVER THE GULF STATES THAN
THE 12Z GFS. THEREAFTER THE 00Z ECMWF AND NOW THE NEW 12Z UKMET BOTH
INDICATE A MID LEVEL TROUGH OR CLOSED LOW POTENTIALLY COMING UP THE
EASTERN SEABOARD IN RESPONSE TO BUILDING WESTERN ATLC RIDGE. THE GFS
ONLY OFFERS A FRONTAL PASSAGE AROUND THE TUE TIMEFRAME. FORECAST
CONFIDENCE IS BELOW AVERAGE HERE GIVEN THE TIME RANGE AND MODEL
SPREAD BUT GIVEN THE UKMET AND THE ECMWF ARE CLOSE...WE WILL FOLLOW
A NON-GFS SOLUTION HERE WITH CHANCE POPS FROM MON INTO WED. THIS IS
CLOSE TO OUR PREVIOUS FORECAST AS WELL.
IN ADDITION DID BRING HIGHS DOWN A NOTCH MON-WED GIVEN POTENTIAL
CLOUD COVER AND PRECIP ALONG WITH ONSHORE FLOW. BLENDED THE 2 METER
TEMPS FROM THE ECMWF TO ACCOMPLISH THIS. OVERALL NOT MUCH CHANGE
FROM OUR PREVIOUS FORECAST.
&&
.AVIATION /00Z THURSDAY THROUGH MONDAY/...
FORECASTER CONFIDENCE LEVELS...
LOW...LESS THAN 30 PERCENT
MODERATE...30 PERCENT TO 60 PERCENT
HIGH...GREATER THAN 60 PERCENT
OVERVIEW...
TONIGHT...TWO AREAS OF CONCERN THIS EVENING...FIRST TSTMS OVER
NORTHWEST MA AND SOUTHERN VT. THESE STORMS SHOULD HOLD TOGETHER
THRU 01Z AND TRACK NE...PASSING CLOSE TO MHT 00Z-02Z...THEN WEAKEN
THEREAFTER. STRONG WINDS AND HAIL ARE POSSIBLE WITH THESE STORMS.
SECOND AREA OF CONCERN IS REGION OF IFR OVER COASTAL RI AND
SOUTHEAST MA. THIS AREA WILL MOVE ONSHORE IMPACTING MUCH OF RI AND
SOUTHEAST MA THROUGH MIDNIGHT OR SO THEN IMPROVE THEREAFTER WITH
THE FRONTAL PASSAGE/WIND SHIFT. FORECAST CONFIDENCE HIGH BUT LOWER
ON AREAL EXTENT OF TSTMS AND IFR.
THU/THU NIGHT...HIGH CONFIDENCE FOR VFR.
KBOS TAF...
MARGINAL VFR/MVFR WITH ANY IFR CONDITIONS REMAINING SOUTH OF THE
TERMINAL. WIND SHIFT OVERNIGHT WITH THE FRONTAL PASSAGE. VFR THU
AND THU NIGHT. FORECAST CONFIDENCE MODERATE TO HIGH.
KBDL TAF...
VFR TO START AND THEN MVFR CIGS IN CLOUD DEBRIS FROM UPSTREAM
TSTMS. MOST IF NOT ALL TSTMS SHOULD REMAIN NORTH OF THE TERMINAL.
THUS JUST A LOW RISK OF A TSTM TIL 01Z. LOW PROBABILITY OF MVFR
VSBYS IN FOG UNTIL FRONTAL PASSAGE/WIND SHIFT 03Z-06Z.
OUTLOOK...
FRI THROUGH MON...HIGH CONFIDENCE FOR VFR AND DRY WEATHER. MON...LOW
CONFIDENCE. VFR TO START BUT POSSIBLY LOWERING TO MVFR IN SHOWERS.
&&
.MARINE...
MODERATE TO HIGH CONFIDENCE. MODEST S/SWLY WINDS GUSTING TO 25 KTS
WILL CONTINUE SWELL AND HIGH SEAS OVER THE OUTER WATERS...WITH 6-8
FT S AND E OF RI OUT TO CAPE COD AND THE ISLANDS. COLD FRNT SHOULD
BE ACROSS THE WATERS DURING THE EARLY MORNING HRS FOLLOWED BY WEAKER
W/NWLY FLOW. MAY BE SOME GUSTS AROUND 15 KTS...BUT NOT CONSIDERING
ANYTHING GREATER. SHOWERS...AND FOG WILL BE PSBL DOWN TO A HALF TO
QUARTER MILE...FOR THE S/SE WATERS OVRNGT AND PRIOR TO THE PASSAGE
OF THE COLD FRNT. SEAS TO DIMINISH BY LATE THURS ALLOWING SMALL
CRAFT ADV TO DROP.
OUTLOOK...FRIDAY THROUGH MONDAY
PLEASANT BOATING WEATHER FRI THROUGH SUN WITH HIGH PRES OVER
SOUTHERN NEW ENGLAND. ONLY WRINKLE COULD BE SOME MODEST SE SWELLS ON
THE OCEAN WATERS FROM LOW PRES SOUTHEAST OF NEW ENGLAND SAT AND SUN.
FORECAST CONFIDENCE DECREASES NEXT WEEK AS THE MAGNITUDE AND TRACK
OF THIS LOW BECOMES UNCERTAIN.
&&
.EQUIPMENT...
BUOY 44013 IN MASS BAY WILL BE RETURNED TO SERVICE AROUND JUNE
19TH...PENDING WEATHER CONDITIONS.
&&
.BOX WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
MA...NONE.
NH...NONE.
RI...NONE.
MARINE...SMALL CRAFT ADVISORY UNTIL 9 AM EDT THURSDAY FOR ANZ235-237.
SMALL CRAFT ADVISORY UNTIL 3 PM EDT THURSDAY FOR ANZ250-256.
SMALL CRAFT ADVISORY UNTIL 9 PM EDT THURSDAY FOR ANZ254-255.
&&
SYNOPSIS...NOCERA/SIPPRELL
NEAR TERM...NOCERA
SHORT TERM...SIPPRELL
LONG TERM...NOCERA
AVIATION...NOCERA/SIPPRELL
MARINE...NOCERA/SIPPRELL
EQUIPMENT...Hazardous weather outlook, May 16, 8:22 PM EDT, 51 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE TAUNTON MA 822 PM EDT WED MAY 16 2012 CTZ002-MAZ002>004-008>011-026-NHZ011-015-180030- HARTFORD CT-WESTERN FRANKLIN MA-EASTERN FRANKLIN MA- NORTHERN WORCESTER MA-WESTERN HAMPSHIRE MA-WESTERN HAMPDEN MA- EASTERN HAMPSHIRE MA-EASTERN HAMPDEN MA-NORTHERN MIDDLESEX MA- CHESHIRE NH-WESTERN AND CENTRAL HILLSBOROUGH NH- 822 PM EDT WED MAY 16 2012 ...SEVERE THUNDERSTORM WATCH 280 IN EFFECT UNTIL 10 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN CONNECTICUT...CENTRAL MASSACHUSETTS...EASTERN MASSACHUSETTS...WESTERN MASSACHUSETTS AND SOUTHERN NEW HAMPSHIRE. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. STRONG TO SEVERE THUNDERSTORMS ARE POSSIBLE OVER PORTIONS OF NORTHERN CONNECTICUT...WESTERN MASSACHUSETTS AND SOUTHERN NEW HAMPSHIRE THIS EVENING. THE MAIN THREAT FROM ANY SEVERE STORMS WILL BE GUSTY WINDS AND LARGE HAIL...AS WELL AS LOCALLY HEAVY DOWNPOURS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. THERE IS THE LOW PROBABILITY OF FROST IN NORTHWEST MASSACHUSETTS AND SOUTHERN NEW HAMPSHIRE THURSDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. RIZ008-180030- BLOCK ISLAND RI- 822 PM EDT WED MAY 16 2012 ...DENSE FOG ADVISORY IN EFFECT UNTIL 5 AM EDT THURSDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN RHODE ISLAND. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. DENSE FOG ADVISORY. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. MAZ005-012-014-NHZ012-180030- CENTRAL MIDDLESEX MA-SOUTHERN WORCESTER MA-SOUTHEAST MIDDLESEX MA- EASTERN HILLSBOROUGH NH- 822 PM EDT WED MAY 16 2012 ...SEVERE THUNDERSTORM WATCH 280 IN EFFECT UNTIL 10 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MASSACHUSETTS...EASTERN MASSACHUSETTS AND SOUTHERN NEW HAMPSHIRE. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. CTZ003-MAZ006-007-013-015-016-180030- TOLLAND CT-WESTERN ESSEX MA-EASTERN ESSEX MA-WESTERN NORFOLK MA- SUFFOLK MA-EASTERN NORFOLK MA- 822 PM EDT WED MAY 16 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN CONNECTICUT...EASTERN MASSACHUSETTS AND NORTHEASTERN MASSACHUSETTS. .DAY ONE...TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. ANZ230>237-250-251-254>256-180030- BOSTON HARBOR-CAPE COD BAY-NANTUCKET SOUND-VINEYARD SOUND- BUZZARDS BAY-RHODE ISLAND SOUND-NARRAGANSETT BAY-BLOCK ISLAND SOUND- COASTAL WATERS EAST OF IPSWICH BAY AND THE STELLWAGEN BANK NATIONAL MARINE SANCTUARY-MASSACHUSETTS BAY AND IPSWICH BAY- COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA OUT 20 NM- COASTAL WATERS EXTENDING OUT TO 25 NM SOUTH OF MARTHAS VINEYARD AND NANTUCKET- COASTAL WATERS FROM MONTAUK NY TO MARTHAS VINEYARD EXTENDING OUT TO 20 NM SOUTH OF BLOCK ISLAND- 822 PM EDT WED MAY 16 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MASSACHUSETTS COASTAL WATERS AND RHODE ISLAND COASTAL WATERS. .DAY ONE...TONIGHT. PATCHY DENSE FOG LIKELY THIS EVENING WITH VSBY IMPROVING DURING THE PREDAWN HOURS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. CTZ004-MAZ017>024-RIZ001>007-180030- WINDHAM CT-NORTHERN BRISTOL MA-WESTERN PLYMOUTH MA- EASTERN PLYMOUTH MA-SOUTHERN BRISTOL MA-SOUTHERN PLYMOUTH MA- BARNSTABLE MA-DUKES MA-NANTUCKET MA-NORTHWEST PROVIDENCE RI- SOUTHEAST PROVIDENCE RI-WESTERN KENT RI-EASTERN KENT RI-BRISTOL RI- WASHINGTON RI-NEWPORT RI- 822 PM EDT WED MAY 16 2012 ...DENSE FOG ADVISORY IN EFFECT UNTIL 5 AM EDT THURSDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN CONNECTICUT...SOUTHEASTERN MASSACHUSETTS...NORTHERN RHODE ISLAND AND SOUTHERN RHODE ISLAND. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. DENSE FOG ADVISORY. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, May 16, 8:09 PM EDT, 1 hour 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
809 PM EDT WED MAY 16 2012
MAZ002>004-008-NHZ011-170115-
CHESHIRE NH-EASTERN FRANKLIN MA-NORTHERN WORCESTER MA-WESTERN
FRANKLIN MA-WESTERN HAMPSHIRE MA-
809 PM EDT WED MAY 16 2012
AT 806 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
CLUSTER OF STRONG THUNDERSTORMS CAPABLE OF PRODUCING WIND GUSTS TO
40 MPH AND PENNY SIZED HAIL ALONG A LINE EXTENDING FROM 3 MILES
SOUTH OF SURRY TO PLAINFIELD...OR ALONG A LINE EXTENDING FROM 5
MILES NORTHWEST OF KEENE TO 14 MILES SOUTHEAST OF NORTH
ADAMS...MOVING EAST AT 30 MPH.
* SOME LOCATIONS AFFECTED INCLUDE...CUMMINGTON...BUCKLAND...GILSUM...
COLRAIN...LEYDEN...KEENE...HINSDALE...SULLIVAN...ASHFIELD...
GOSHEN...SHELBURNE...BERNARDSTON...SWANZEY...ROXBURY...NELSON...
WINCHESTER...MARLBOROUGH...GREENFIELD...CONWAY...NORTHFIELD...
GILL...DEERFIELD...HARRISVILLE...TROY...RICHMOND...DUBLIN...
WHATELY...MONTAGUE...WARWICK...SUNDERLAND...ERVING...FITZWILLIAM...
WENDELL...LEVERETT...ORANGE...JAFFREY...ROYALSTON...ATHOL...
SHUTESBURY...NEW SALEM...RINDGE...WINCHENDON...PHILLIPSTON...
TEMPLETON...PETERSHAM...GARDNER AND ASHBURNHAM.
THESE STORMS WERE PRODUCING FREQUENT CLOUD TO GROUND LIGHTNING. GET
INDOORS OR INSIDE A VEHICLE NOW! IF YOU ARE CAUGHT OUTSIDE...STAY
AWAY FROM ISOLATED TALL OBJECTS SUCH AS TREES. AVOID OPEN AREAS SUCH
AS GOLF COURSES AND BALL FIELDS.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT
WEDNESDAY EVENING FOR NORTHERN CONNECTICUT AND SOUTHERN MASSACHUSETTS
AND SOUTHERN NEW HAMPSHIRE.
&&
LAT...LON 4260 7297 4274 7280 4273 7246 4276 7252
4288 7256 4295 7254 4298 7247 4309 7237
4305 7205 4295 7206 4294 7201 4279 7198
4279 7194 4271 7193 4266 7186 4236 7223
4238 7236 4242 7238 4241 7263 4246 7300
NMBSpecial weather statement, May 16, 8:13 PM EDT, 1 hour before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
813 PM EDT WED MAY 16 2012
NHZ011-012-015-170100-
CHESHIRE NH-EASTERN HILLSBOROUGH NH-WESTERN AND CENTRAL HILLSBOROUGH
NH-
813 PM EDT WED MAY 16 2012
AT 810 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CAPABLE OF PRODUCING WIND GUSTS TO 40 MPH AND
PENNY SIZED HAIL 4 MILES NORTHEAST OF STODDARD...OR ABOUT 11 MILES
WEST OF HENNIKER...MOVING EAST AT 30 MPH.
* SOME LOCATIONS AFFECTED INCLUDE...WINDSOR...ANTRIM...
HILLSBOROUGH...DEERING...WEARE AND GOFFSTOWN.
THIS STORM WAS PRODUCING FREQUENT CLOUD TO GROUND LIGHTNING. GET
INDOORS OR INSIDE A VEHICLE NOW! IF YOU ARE CAUGHT OUTSIDE...STAY
AWAY FROM ISOLATED TALL OBJECTS SUCH AS TREES. AVOID OPEN AREAS SUCH
AS GOLF COURSES AND BALL FIELDS.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT
WEDNESDAY EVENING FOR NORTHERN CONNECTICUT AND SOUTHERN MASSACHUSETTS
AND SOUTHERN NEW HAMPSHIRE.
&&
LAT...LON 4312 7185 4315 7167 4306 7164 4307 7152
4304 7148 4305 7146 4302 7144 4301 7139
4298 7139 4303 7213 4314 7213 4313 7205
4319 7203 4321 7191
NMBSpecial weather statement, May 16, 8:33 PM EDT, 40 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
833 PM EDT WED MAY 16 2012
MAZ002-003-008-010-170115-
EASTERN FRANKLIN MA-EASTERN HAMPSHIRE MA-WESTERN FRANKLIN MA-WESTERN
HAMPSHIRE MA-
833 PM EDT WED MAY 16 2012
AT 827 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CAPABLE OF PRODUCING WIND GUSTS TO 50 MPH AND
PENNY SIZED HAIL 2 MILES NORTH OF CONWAY...OR ABOUT 6 MILES SOUTHWEST
OF GREENFIELD...MOVING EAST AT 30 MPH.
* SOME LOCATIONS AFFECTED INCLUDE...DEERFIELD...SUNDERLAND...
GREENFIELD...LEYDEN...MONTAGUE...BERNARDSTON AND LEVERETT.
FOR YOUR SAFETY...GET INSIDE WHEN THIS STORM APPROACHES. WINDS MAY BE
STRONG ENOUGH TO BRING DOWN SMALL BRANCHES. MINOR STREET FLOODING AND
PONDING OF WATER IN POOR DRAINAGE AREAS IS ALSO POSSIBLE.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT
WEDNESDAY EVENING FOR NORTHERN CONNECTICUT AND SOUTHERN MASSACHUSETTS
AND SOUTHERN NEW HAMPSHIRE.
&&
LAT...LON 4271 7273 4273 7256 4246 7243 4232 7306
4233 7306
FRANKLocal storm report, May 16, 8:36 PM EDT, 37 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE TAUNTON MA
836 PM EDT WED MAY 16 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0723 PM HAIL MONROE 42.72N 72.95W
05/16/2012 E0.75 INCH FRANKLIN MA AMATEUR RADIO
0827 PM HAIL NORTHFIELD 42.71N 72.44W
05/16/2012 E1.00 INCH FRANKLIN MA AMATEUR RADIO
&&
FMNSpecial weather statement, May 16, 8:53 PM EDT, 20 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
853 PM EDT WED MAY 16 2012
MAZ002-003-008>011-170200-
EASTERN FRANKLIN MA-EASTERN HAMPDEN MA-EASTERN HAMPSHIRE MA-WESTERN
FRANKLIN MA-WESTERN HAMPDEN MA-WESTERN HAMPSHIRE MA-
853 PM EDT WED MAY 16 2012
AT 849 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE
OF STRONG THUNDERSTORMS CAPABLE OF PRODUCING WIND GUSTS TO 40 MPH AND
PENNY SIZED HAIL ALONG A LINE EXTENDING FROM 5 MILES EAST OF
GREENFIELD TO 12 MILES SOUTHWEST OF CHESTER...OR ALONG A LINE
EXTENDING FROM 5 MILES EAST OF GREENFIELD TO 18 MILES NORTHWEST OF
HARTLAND...MOVING EAST AT 25 MPH.
* SOME LOCATIONS AFFECTED INCLUDE...CHESTER...MONTAGUE...
WILLIAMSBURG...WHATELY...SUNDERLAND...WENDELL...BLANDFORD...
HUNTINGTON...WESTHAMPTON...LEVERETT...HATFIELD...NORTHAMPTON...
RUSSELL...HADLEY...AMHERST...MONTGOMERY...EASTHAMPTON AND
SOUTHAMPTON.
THIS STORM WAS PRODUCING FREQUENT CLOUD TO GROUND LIGHTNING. GET
INDOORS OR INSIDE A VEHICLE NOW! IF YOU ARE CAUGHT OUTSIDE...STAY
AWAY FROM ISOLATED TALL OBJECTS SUCH AS TREES. AVOID OPEN AREAS SUCH
AS GOLF COURSES AND BALL FIELDS.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT
WEDNESDAY EVENING FOR NORTHERN CONNECTICUT AND SOUTHERN MASSACHUSETTS
AND SOUTHERN NEW HAMPSHIRE.
&&
LAT...LON 4264 7256 4257 7230 4215 7273 4215 7304
4225 7301 4230 7301 4232 7306 4234 7307
FRANKSpecial weather statement, May 16, 9:13 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
913 PM EDT WED MAY 16 2012
MAZ002-003-008>011-170215-
EASTERN FRANKLIN MA-EASTERN HAMPDEN MA-EASTERN HAMPSHIRE MA-WESTERN
FRANKLIN MA-WESTERN HAMPDEN MA-WESTERN HAMPSHIRE MA-
913 PM EDT WED MAY 16 2012
AT 910 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE
OF STRONG THUNDERSTORMS CAPABLE OF PRODUCING WIND GUSTS TO 40 MPH AND
PENNY SIZED HAIL ALONG A LINE EXTENDING FROM GOSHEN TO 4 MILES WEST
OF BLANDFORD...OR ALONG A LINE EXTENDING FROM 11 MILES NORTHWEST OF
NORTHAMPTON TO 13 MILES NORTH OF HARTLAND...MOVING EAST AT 25 MPH.
* SOME LOCATIONS AFFECTED INCLUDE...BLANDFORD...HUNTINGTON...
WILLIAMSBURG...WESTHAMPTON...RUSSELL...WHATELY...SUNDERLAND...
MONTGOMERY...NORTHAMPTON...SOUTHAMPTON...HATFIELD...WESTFIELD...
EASTHAMPTON...LEVERETT...HADLEY...AMHERST...HOLYOKE...WEST
SPRINGFIELD...SOUTH HADLEY...SHUTESBURY...GRANBY...PELHAM...
CHICOPEE...NEW SALEM...SPRINGFIELD...WILBRAHAM...BELCHERTOWN AND
LUDLOW.
FOR YOUR SAFETY...GET INSIDE WHEN THESE STORMS APPROACH. WINDS MAY BE
STRONG ENOUGH TO BRING DOWN SMALL BRANCHES. MINOR STREET FLOODING AND
PONDING OF WATER IN POOR DRAINAGE AREAS IS ALSO POSSIBLE.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT
WEDNESDAY EVENING FOR NORTHERN CONNECTICUT AND SOUTHERN MASSACHUSETTS
AND SOUTHERN NEW HAMPSHIRE.
&&
LAT...LON 4216 7303 4229 7301 4247 7284 4251 7225
4248 7229 4244 7228 4240 7232 4235 7231
4235 7228 4230 7227 4231 7221 4210 7238
4210 7308 4214 7308
FRANKThe office that day
Everything else NWS Boston/Norton, MA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 16, 8:09 PM EDT | Special Weather Statement | BOX | Franklin | 66 min |
| May 16, 8:20 PM EDT | Dense Fog Advisory | BOX | Barnstable, Bristol, Dukes, Nantucket, Norfolk, Plymouth | 7 hr |
| May 16, 8:23 PM EDT | Severe Thunderstorm Warning | BOX | Franklin, Worcester | 52 min |
| May 16, 8:33 PM EDT | Special Weather Statement | BOX | Franklin | 42 min |
| May 16, 8:53 PM EDT | Special Weather Statement | BOX | Franklin, Hampshire | 67 min |
| May 16, 8:57 PM EDT | Severe Thunderstorm Warning | BOX | Franklin, Worcester | 63 min |
| May 16, 9:39 PM EDT | Special Weather Statement | BOX | Worcester | 66 min |
| May 16, 10:07 PM EDT | Special Weather Statement | BOX | Hampden, Worcester | 53 min |
| May 17, 3:37 AM EDT | Frost Advisory | BOX | Franklin, Hampshire | 27 hr |
| May 17, 3:43 AM EDT | Small Craft Advisory for Hazardous Seas | BOX | 18 hr | |
| May 17, 3:46 PM EDT | Small Craft Advisory for Hazardous Seas | BOX | 6 hr | |
| May 16, 8:13 PM EDT | Special Weather Statement | BOX | Hillsborough | 47 min |
| May 16, 8:23 PM EDT | Severe Thunderstorm Warning | BOX | Cheshire, Hillsborough | 31 min |
Nearby
Special Weather Statements in Massachusetts, 2012Every special weather statement in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.